Alert archive / Ohio / Tornado Warnings in 2022
Tornado Warning 4, NWS Charleston, WV
NWS Charleston, WV issued this tornado warning at Jun 8, 2022, 7:06 PM EDT for Washington County, Ohio. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2022, 7:06 PM EDT (23:06 UTC)
- Expired
- Jun 8, 2022, 7:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Washington County, OH
The radar
The Charleston,WV radar (KRLX), 139 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:15 PM EDT | TSTM WND DMG | 7 Ene Marietta, OH | CORRECTS TIME FOR PREVIOUS TSTM WND DMG REPORT FROM 7 ENE MARIETTA. SEVERAL AREAS OF TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:29 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
883
WFUS51 KRLX 082306
TORRLX
OHC167-082330-
/O.NEW.KRLX.TO.W.0004.220608T2306Z-220608T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston WV
706 PM EDT Wed Jun 8 2022
The National Weather Service in Charleston West Virginia has issued a
* Tornado Warning for...
Northeastern Washington County in southeastern Ohio...
* Until 730 PM EDT.
* At 706 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Marietta, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Washington County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3950 8108 3946 8112 3939 8141 3946 8144
3958 8117 3958 8111
TIME...MOT...LOC 2306Z 241DEG 28KT 3945 8136
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
251 follow-up statement
901
WWUS51 KRLX 082323
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
723 PM EDT Wed Jun 8 2022
OHC167-082333-
/O.EXP.KRLX.TO.W.0004.000000T0000Z-220608T2330Z/
Washington OH-
723 PM EDT Wed Jun 8 2022
...THE TORNADO WARNING FOR NORTHEASTERN WASHINGTON COUNTY WILL EXPIRE
AT 730 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio.
LAT...LON 3950 8108 3946 8112 3939 8141 3946 8144
3958 8117 3958 8111
TIME...MOT...LOC 2323Z 241DEG 28KT 3950 8125
$$
08What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this tornado warning went out at Jun 8, 3:12 PM EDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 8, 3:12 PM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 312 PM EDT Wed Jun 8 2022 .SYNOPSIS... A low pressure center and its associated cold front cross the area tonight. Mainly dry Thursday and Friday, rain returns Friday night. Periods of rain and storms continue this weekend. && .NEAR TERM /THROUGH THURSDAY/... As of 200 PM Wednesday... A surface low pressure center and its associated cold front cross from west to east tonight, spreading showers and thunderstorms. Some of these storms could be severe with damaging winds and hail be the main threats. A tornado cannot be ruled out during the evening hours. Shower activity will diminish in intensity and coverage behind the frontal passage, with the front exiting east of the mountains by Thursday morning. Abundant cloudiness and strong flow aloft will favor low stratus instead of fog overnight tonight, except over the most protected river valleys that receive rainfall earlier. Cooler/drier air filters behind the front, bringing lows generally into the lower 60s lowlands ranging into the mid 50s highest elevations. Highs on Thursday will range from the mid 70s lowlands, into the lower 60s highest elevations. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... As of 310 PM Tuesday... Showers continue to wrap up along the higher terrain at the start of the period with the cold front sweeping east of the area. High pressure enters the area for the end of the work week, albeit fleetingly, which allows for dry weather briefly Friday morning. A new disturbance enters into the Ohio River Valley Friday afternoon with increased cloudiness proceeded by showers and storms during the evening timeframe. A robust upper level trough settles into the eastern United States and leaves the door open for additional precipitation heading into the weekend. Temperatures through the period hold steady near the climatological normal for this time of year. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... As of 310 PM Tuesday... Showers continue into the long term period Saturday as a shortwave trough makes it passage through the area. This feature will depart to the east late Saturday night, but lingering activity may attempt to hug the higher terrain for a bit longer. Ridging aloft looks to take shape and amplify by the end of the weekend and into the start of next week. However, one last hurrah of shortwave energy sneaks down from the northwest on Sunday and provides additional showers before the ridge arrives. Plenty of moisture will still reside beneath the ridge for Monday onward, which coupled with a warming trend anticipated for this time may allow for afternoon convection to transpire through the end of the period. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... As of 156 PM Wednesday... Radar imagery shows convective initiation across the southern coalfields of WV where it is more unstable with SB CAPE exceeding 2000 J/Kg. Convection will continue to fire up this afternoon over these areas. However, with the absence of deep layered shear, the occurrence of severe convection is limited, and should begin to decay by sunset. Any heavy downpours could reduce visibilities to IFR/LIFR for a brief period of time. Models show an increase in convection affecting the Middle Ohio Valley and portions of WV around 00-03Z this evening with the passage of a surface low and its associated cold front from the west. MVFR/IFR ceilings will be left over by this shower activity overnight into early morning hours Wednesday. Convection will increase in coverage overnight with thunderstorms decaying shortly after midnight. Coded VCTS at most terminals for now as it is uncertain which will be affected. PKB will likely experience the stronger storms this evening accompanied by damaging winds and small hail. Early morning MVFR/IFR stratocu ceilings will gradually dissipate by mid morning allowing for some clearing Thursday afternoon and evening. Light southerly winds will become westerly overnight behind a cold front, except strong gusty and erratic near thunderstorms. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: IFR conditions due to showers and storms could vary from forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H M M HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H M M CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z THURSDAY... Widespread IFR conditions are not expected at this time. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...KH/MEK NEAR TERM...ARJ/JP SHORT TERM...MEK LONG TERM...MEK AVIATION...ARJ
Hazardous weather outlook, Jun 8, 2:48 PM EDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 248 PM EDT Wed Jun 8 2022 KYZ102-103-105-VAZ003-004-WVZ005>011-013>020-024>034-039-040-515>526- 091900- Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 248 PM EDT Wed Jun 8 2022 This Hazardous Weather Outlook is for portions of northeast Kentucky, southwest Virginia and much of West Virginia. .DAY ONE...This Afternoon and Tonight. A marginal risk of severe thunderstorms will be present across the area this afternoon and evening. The main threats are damaging wind gusts, large hail, and locally heavy downpours. In addition, the area is under a marginal risk for excessive rainfall. Localized flooding possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101-OHZ066-067-075-076-083>087-091900- Greenup-Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs- Gallia-Lawrence OH- 248 PM EDT Wed Jun 8 2022 ...TORNADO WATCH 333 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast Kentucky and southeast Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. In addition, the area is under a marginal risk for excessive rainfall. Localized flooding possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 8, 5:25 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Charleston WV
525 PM EDT Wed Jun 8 2022
KYZ101-082145-
Greenup KY-
525 PM EDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of north central
Greenup County through 545 PM EDT...
At 525 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sciotodale, or near Wheelersburg, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Portsmouth, New Boston, South Shore and South Portsmouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM EDT for northeastern
Kentucky.
&&
LAT...LON 3873 8303 3873 8300 3872 8298 3875 8293
3876 8290 3875 8288 3873 8287 3869 8288
3866 8286 3867 8304 3868 8303 3870 8304
TIME...MOT...LOC 2125Z 263DEG 37KT 3872 8289
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
25Local storm report, Jun 8, 6:24 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
624 PM EDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND DMG 3334 E DUPONT AVE SHREW 38.21N 81.46W
06/08/2022 KANAWHA WV 911 CALL CENTER
TREE DOWN.
&&
ARJSpecial weather statement, Jun 8, 6:30 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Charleston WV
630 PM EDT Wed Jun 8 2022
OHZ066-067-082300-
Morgan OH-Perry OH-
630 PM EDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of central Perry and
northwestern Morgan Counties through 700 PM EDT...
At 630 PM EDT, Doppler radar was tracking a strong thunderstorm near
Somerset, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Lexington, Somerset, Perry State Forest, Crooksville, Junction
City and Eagleport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio.
&&
LAT...LON 3982 8217 3982 8208 3977 8208 3976 8193
3973 8191 3967 8237 3974 8236 3974 8241
3981 8240 3990 8216
TIME...MOT...LOC 2230Z 250DEG 30KT 3975 8230
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
25Local storm report, Jun 8, 6:46 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
646 PM EDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 3 SSE SOMERSET 39.76N 82.27W
06/08/2022 M1.00 INCH PERRY OH PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
ARJLocal storm report, Jun 8, 6:51 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
651 PM EDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND DMG 4059 E DUPONT AVE CEDAR 38.22N 81.45W
06/08/2022 KANAWHA WV 911 CALL CENTER
TREE DOWN.
&&
ARJLocal storm report, Jun 8, 7:05 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
705 PM EDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 141 HIGHWAY WATERLOO, O 38.70N 82.47W
06/08/2022 M1.00 INCH LAWRENCE OH PUBLIC
1 INCH HAIL.
&&
ARJThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 5:25 PM EDT | Special Weather Statement | RLX | Scioto | 20 min |
| Jun 8, 5:46 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Lawrence | 44 min |
| Jun 8, 6:18 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Lawrence | 42 min |
| Jun 8, 6:30 PM EDT | Special Weather Statement | RLX | Perry | 30 min |
| Jun 8, 6:46 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry | 29 min |
| Jun 8, 6:47 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry | 28 min |
| Jun 8, 6:57 PM EDT | Severe Thunderstorm Warning | RLX | Washington | 48 min |
| Jun 8, 7:00 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry | 45 min |
| Jun 8, 7:20 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Vinton | 25 min |
| Jun 8, 7:25 PM EDT | Tornado Warning | RLX | Athens, Vinton | 35 min |
| Jun 8, 7:53 PM EDT | Tornado Warning | RLX | Athens, Vinton | 23 min |
Nearby
Tornado Warnings in Ohio, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.